MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. AUTOCLAVABLE CAMERA HEAD

OLYMPUS MEDICAL SYSTEMS CORP. AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7H-1NA-10E
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.During evaluation, it was determined the image temporarily disappears due to a faulty cable.In addition, it was noted there were kinks found on the cable.The investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus, the autoclavable camera head video was dropping in and out during set up for an unknown diagnostic procedure.The procedure was completed with a similar device without delay.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely the intermittent image was due to a cable failure.The root cause of the cable failure was unable to be identified.The following is included in the instructions for use: ¿never excessively bend, pull, twist, coil, squeeze or apply a crushing force to the camera cable.The camera cable could become damaged.Do not use excessive force when wiping the external surfaces of the camera cable.Otherwise, the camera cable could become damaged.¿ olympus will continue to monitor field performance for this device.

Brand Name
AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14508000
Report Number8010047-2022-08931
Device Sequence Number2479208
Product Code GCJ
UDI-Device Identifier04953170141775
UDI-Public04953170141775
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-1NA-10E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown